1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Atorvastatin

Discussion in 'Other Health Conditions and Diabetes' started by lely, Feb 25, 2015.

  1. lely

    lely · Well-Known Member

    Messages:
    208
    Likes Received:
    239
    Trophy Points:
    63
    Hi guys just been prescribed atrovastatin and have read the list of side effects, not sure I should have.
    One listed was a rise in blood sugar levels.
    I was just wondering if others were on this medication and experience a rise in their levels.
     
  2. Alanp35

    Alanp35 Type 1 · Well-Known Member

    Messages:
    895
    Likes Received:
    894
    Trophy Points:
    133
    For me it has been nothing to worry about. I.e after meal tonight 9.2 and after midday meal 6.2. I manage what I eat etc and don't seem to suffer too badly from Atorvastatin. Give it a go - if things become too far off from what is normal for you go back to see your GP.
     
    • Like Like x 5
  3. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,623
    Trophy Points:
    278
    Agree with Alan, if you've been prescribed it you should take it and see how you get on, should you experience side-effects or notice a considerable rise in your bg levels then discuss things with your gp.
     
    • Like Like x 4
  4. lely

    lely · Well-Known Member

    Messages:
    208
    Likes Received:
    239
    Trophy Points:
    63
    Thanks.
     
    • Like Like x 2
  5. JTL

    JTL Type 2 · Well-Known Member

    Messages:
    4,233
    Likes Received:
    7,878
    Trophy Points:
    178
    I was rushed into hospital a year ago.
    My meter couldn't handle the reading ... it's limit was 27.
    I had dreadful pains in my legs .... banging head totally confused.
    Six months before that I'd had the same .... no understandable reason.
    Those two visits four different doctors said I was showing all the signs of being allergic to statins.
    Tried them all because of the determination of my surgery that I was going to be taking that stuff whether I liked it or not.
    I kept having similar reactions so stopped taking them.
    Doctors tried to tell me I'd have a heart attack without them how can I expect to get my cholesterol under control blah blah.
    Well ... I stopped ... I refused to take that stuff and to the utter dismay of my surgery team I started listening to a load of strangers on an internet site and switched my eating habits to LCHF.
    Blood pressure down medication down.
    Weight down.
    Blood sugars under better control than any other diabetic patient at the practice.
    Cholesterol .... down.
    Good cholesterol .... up.

    If it works for you stick with it is my humble advice but it wasn't for me.
    I'll let you guess which strangers on which internet site I listened too ... and still listen to.
     
    • Like Like x 6
  6. lely

    lely · Well-Known Member

    Messages:
    208
    Likes Received:
    239
    Trophy Points:
    63
    @JACKTHELAD I've never had an allergic reaction to anything, touch wood. But there is always that chance which is why I read all the side effects.
    I've been trying to eat lower carb. (30-40g) per meal. I can't go lower than that, wouldn't want to.
    But I'm.eating loads more cheese and eggs and this must have an effect on my cholesterol.
    Also waiting on BP 24hr test as now blood pressure is too high and it's in the family.
    I'm not over weight. I go gym twice a week, 1-2 hours each visit, pilates once a week and swimming 2 a week for around 30 mins. I'm.a cleaner 5 days a week for up to six hours a day. I couldn't take on more activity if I wanted to.
    So I'm doing all the right things it's just not worked for me. I hope this is trouble free, I'm sure I'll be back here asking more questions as the weeks.go on. Thanks
     
  7. Pilgrim22

    Pilgrim22 LADA · Well-Known Member

    Messages:
    592
    Likes Received:
    615
    Trophy Points:
    133
    I have been on 80mg per day for past 4 years. Not had a problem with it.
     
  8. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,219
    Likes Received:
    30,675
    Trophy Points:
    298
    I came off statins in May last year. Since then I have had 3 cholesterol tests, and each one has got better, better than when I was on statins. All I have done is eat low carb with more and more fat as time progressed. Oh and I've also lost a lot of weight, so may be that helped too. But that is just how it worked for me. Others may be different.

    I came off statins, not because I had side effects, I didn't, but because of the potential rise in blood glucose levels. My husband is not diabetic but is on statins. He has to have a blood glucose test annually because he is on statins, no other reason.
     
  9. Bev18

    Bev18 Type 2 · Well-Known Member

    Messages:
    181
    Likes Received:
    160
    Trophy Points:
    83
    I've been on this for a month, stopped taking simvastatin a year ago cos of horrible cramps in the night.

    I'm having some very random dreams though, not had the calf / foot cramp i was getting. Not sure if any other side effects, but if it does cause BS's to go up, that's definitely happening but it might be that its coming off Victoza and taking small dose gliclizaide until i see the nurse next week.
     
  10. catfan

    catfan I reversed my Type 2 · Well-Known Member

    Messages:
    202
    Likes Received:
    2,552
    Trophy Points:
    158
    Been on 80mg Atorvastatin for over a year. No problems yet.
     
  11. Croc

    Croc Type 2 · Well-Known Member

    Messages:
    403
    Likes Received:
    3,987
    Trophy Points:
    158
    Been on Atorvastatin for a while with no ill effects, touch wood. Not affected my BS levels.

    Unlike Simvastatin which caused muscle wastage and tons of aches and pains from which ive not fully recovered.
     
  12. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,235
    Likes Received:
    12,481
    Trophy Points:
    298
    If you don't feel you've recovered yet, how do you know its not atoravastatin still giving you probs?
     
    #12 donnellysdogs, Apr 21, 2015 at 8:57 PM
    Last edited by a moderator: Apr 21, 2015
  13. Croc

    Croc Type 2 · Well-Known Member

    Messages:
    403
    Likes Received:
    3,987
    Trophy Points:
    158
    Because the problems I had with simvastatin improved very slightly when I stopped it but in the 2 years between stopping that and starting Atorvastatin, when I was taking no statin at all I didn't recover, ive only been on the latter since February and nothing has changed for better or worse.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook